Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Multiplicities of dihedral discriminants

Author: Daniel C. Mayer
Journal: Math. Comp. 58 (1992), 831-847, S55
MSC: Primary 11R29; Secondary 11R16, 11R20
MathSciNet review: 1122071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given the discriminant $ {d_k}$ of a quadratic field k, the number of cyclic relative extensions $ N\vert k$ of fixed odd prime degree p with dihedral absolute Galois group of order 2p, which share a common conductor f, is called the multiplicity of the dihedral discriminant $ {d_N} = {f^{2(p - 1)}}d_k^p$. In this paper, general formulas for multiplicities of dihedral discriminants are derived by analyzing the p-rank of the ring class group mod f of k. For the special case $ p = 3,{d_k} = - 3$, an elementary proof is given additionally. The theory is illustrated by a discussion of all known discriminants of multiplicity $ \geq 5$ of totally real and complex cubic fields.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R29, 11R16, 11R20

Retrieve articles in all journals with MSC: 11R29, 11R16, 11R20

Additional Information

PII: S 0025-5718(1992)1122071-3
Keywords: Dihedral fields, quadratic ring class groups, cubic fields
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia